Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 178–178 | Cite as

Heparin

Heparin induced thrombocytopenia: 5 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, five patients (3 women and 2 men), aged 73−85 years were described, who developed heparin induced thrombocytopenia (HIT) following use of heparin as anticoagulant during haemodialysis [dosages and routes not stated].

First case: A 82-year-old woman with hypertension and stage 4 chronic kidney disease, was hospitalised for urinary tract infection due to multi-resistant Klebsiella pneumoniae, which was treated with colistin [Polymyxin B]. However, due to sepsis and colistin, her kidney function declined (acute kidney injury). Thus, haemodialysis was initiated through a central venous catheter with the use of heparin. However, 15 days following renal replacement therapy, she developed thrombocytopenia, with a nadir platelet count 33 × 109 cells/L. Her haemoglobin...

Reference

  1. Gameiro J, et al. Haemodialysis-related-heparin-induced thrombocytopenia: Case series and literature review. Nefrologia 38: 551-557, No. 5, Oct 2018. Available from: URL: http://doi.org/10.1016/j.nefroe.2018.02.011 - Portugal

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations